Ask a doctor

Scarring from Accutane?

Can you please tell me the risks involved with additional scarring from accutane - not PIH, but ice pick or indented? My son is staring a course and has been scarring badly the last couple of months - the reason for taking the drug. Since his skin is already scarring, is there a greater risk of further scarring? I've read about this on a few sites, but it seems to be a very rare occurrence. What are your thoughts?

Doctor Answers (1)

Scarring from Accutane

+1

Accutane does not cause scarring. Acne does. If your son is taking Accutane to combat the problem, that will stop the acne formation and therefore stop new scarring. Old scarring will still likely need to be addressed.

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...